Buscar en
Archivos de la Sociedad Española de Oftalmología (English Edition)
Toda la web
Inicio Archivos de la Sociedad Española de Oftalmología (English Edition) Papillitis and neuroretinitis of tuberculous etiology
Journal Information
Vol. 94. Issue 7.
Pages 359-362 (July 2019)
Share
Share
Download PDF
More article options
ePub
Visits
2
Vol. 94. Issue 7.
Pages 359-362 (July 2019)
Short communication
Papillitis and neuroretinitis of tuberculous etiology
Papilitis y neurorretinitis de etiología tuberculosa
Visits
...
J.A. Reche-Sainza,
Corresponding author
jalbres@yahoo.es

Corresponding author.
, M.T. Gracia García-Miguela, M.A. Pérez-Jacoisteb
a Servicio de Oftalmología, Hospital Universitario 12 de Octubre, Madrid, Spain
b Servicio de Medicina Interna, Hospital Universitario 12 de Octubre, Madrid, Spain
Article information
Abstract
Full Text
Bibliography
Download PDF
Statistics
Figures (2)
Abstract

A 57-year-old man with miliary tuberculosis reported visual loss in his right eye, a month after starting a four-drug antituberculous treatment regimen. On exploration, an inferior segmental optic disk edema was objectived and it was attributed to ischemic etiology. Ethambutol was withdrawn and 60mg of oral prednisone daily were given with a tapering dosage. One and a half months later, he presented a sudden loss of vision in his left eye. In fundoscopy, a papillary edema accompanied by a foveal neurosensory detachment was observed but with no more accompanying uveitic signs. Treatment was intensified with moxifloxacin and corticosteroids were reduced, showing a resolution of the macular detachment but with optic atrophy.

Isolated tuberculous involvement of the optic nerve may possible in the context of miliary tuberculosis. In this case, the adopted therapeutic approach to the initial papillitis, which was interpreted as ischemic, could favor the appearance of a neuroretinitis in the fellow eye.

Keywords:
Papillitis
Neuroretinitis
Uveitis
Tuberculosis
Resumen

Varón de 57 años con tuberculosis miliar que refirió pérdida visual por ojo derecho, al mes de iniciar un régimen antituberculoso de 4 fármacos. En la exploración se objetivó un edema papilar sectorial inferior que fue atribuido a etiología isquémica. Se le retiró el etambutol y se le administraron 60mg diarios de prednisona oral en pauta descendente. Al mes y medio, presentó una pérdida súbita de visión en el ojo izquierdo. En el fondo de ojo se observó un edema de papila acompañado de un desprendimiento neurosensorial de la fóvea, sin más signos uveíticos acompañantes. Le fue intensificado el tratamiento con moxifloxacino y se redujeron los corticoides, objetivándose una resolución del desprendimiento macular, pero con atrofia óptica.

Es posible la afectación tuberculosa aislada del nervio óptico en el contexto de una tuberculosis miliar. En este caso, la actitud terapéutica adoptada ante la papilitis inicial, al ser interpretada como isquémica, pudo favorecer la aparición de la neurorretinitis en el ojo adelfo.

Palabras clave:
Papilitis
Neurorretinitis
Uveítis
Tuberculosis

Article

These are the options to access the full texts of the publication Archivos de la Sociedad Española de Oftalmología (English Edition)
Subscriber
Subscriber

If you already have your login data, please click here .

If you have forgotten your password you can you can recover it by clicking here and selecting the option “I have forgotten my password”
Subscribe
Subscribe to

Archivos de la Sociedad Española de Oftalmología (English Edition)

Purchase
Purchase article

Purchasing article the PDF version will be downloaded

Price 19.34 €

Purchase now
Contact
Phone for subscriptions and reporting of errors
From Monday to Friday from 9 a.m. to 6 p.m. (GMT + 1) except for the months of July and August which will be from 9 a.m. to 3 p.m.
Calls from Spain
932 415 960
Calls from outside Spain
+34 932 415 960
E-mail
Article options
Tools
es en pt

¿Es usted profesional sanitario apto para prescribir o dispensar medicamentos?

Are you a health professional able to prescribe or dispense drugs?

Você é um profissional de saúde habilitado a prescrever ou dispensar medicamentos